Skip to Content

User Reviews for Prednisolone ophthalmic to treat Postoperative Ocular Inflammation

Also known as: Pred Forte, Prednisol, AK-Pred, Omnipred, Econopred Plus, Econopred Pred Mild

Prednisolone ophthalmic has an average rating of 2.9 out of 10 from a total of 15 ratings for the treatment of Postoperative Ocular Inflammation. 7% of users who reviewed this medication reported a positive effect, while 73% reported a negative effect.

Prednisolone ophthalmic Rating Summary

2.9/10 average rating

15 ratings from 13 user reviews.

Compare all 35 medications used in the treatment of Postoperative Ocular Inflammation.

10
7%
9
0%
8
0%
7
0%
6
0%
5
13%
4
7%
3
13%
2
33%
1
27%

Reviews for Prednisolone ophthalmic

Dearie · Taken for less than 1 month March 31, 2021

“I was put on prednisolone acetate before and after cataract surgery and kept getting terrible headaches. Doctor said he never heard of anyone having a headache but after no drops for 2 days I began to feel better. The headaches were very scary and intense”

2 / 10
Was this helpful?YesNo
Anonymous · Taken for less than 1 month March 29, 2021

“Started these drops 5 weeks ago, before and after cataract surgery. I have never been so drowsy during the day, yet wake up numerous times during the night. Heart palpitations, dizziness, confusion, blurred vision and depression are becoming my new normal. I'm also taking brimonidine drops temporarily. Two more weeks of this is about all I can take.”

1 / 10
Was this helpful?YesNo
cypress tx · Taken for 1 to 6 months March 15, 2021

“Before and after cataract surgery on right eye I used the prednisolone acetate. I was told to stop taking this about a week before the surgery. I noticed the loss of my sense of taste. After stopping my taste started coming back. Then after the surgery I was told to start the medication again. This time 3 times per day. My taste is gone again. Has anyone experienced a loss of taste on this medication?”

2 / 10
Was this helpful?YesNo
Janis127 · Taken for 1 to 6 months December 28, 2019

“On prednisolone eye drops 4X a day both eyes for severe viral conjunctivitis following corneal transplant. They work in terms of clearing up inflammation BUT the side effects are 1. Severe and 2. NOT reported in literature. I have very bad stomach upset, pain, bloating, severe diarrhea. Also Insomnia, fatigue, and mental changes. This is DEFINITELY from the drops as this has happened before. I’m so sick and tired of being told these drops aren’t absorbed systemically in enough quantity to cause problems. Rubbish! They’re AWFUL . I hate Prednisone and wish doctors would come up with another way to treat these issues. Thus drug is effective but the side effects are debilitating.”

10 / 10
Was this helpful?YesNo
cataract surgeries on both September 11, 2018

“This medication caused headaches and painful eye pressure behind my eyes. It also felt as if I had foreign bodies in my eye. Due to the great discomfort I experienced, I began reading several sites regarding this medication. I find that this medication has many concerning negative side effects.”

2 / 10
Was this helpful?YesNo
Disappointed and concerned September 23, 2015

“After completing 4 weeks of treatment, as prescribed, my eye became irritated i.e pain/discomfort, redness and sensitivity to light. I was told to repeat it for 4 more weeks. I've been on it now for 4 months with the same results. Stop it, and soon eye irritation begins again. And I'm back to using it again. Doesn't seem right, especially when one should not use it for long periods Doesn't seem to be working. I too agree that it stings when instilled and I also taste it.”

4 / 10
Was this helpful?YesNo
Sandhill Garden · Taken for 1 to 6 months January 16, 2017

“I used these drops as prescribed, 4x daily, beginning several days before cataract surgery for 6 weeks (2 weeks after the second surgery). I was not told of possible adverse side effects. When I became ill soon after starting the drops, I did not realize what was causing the problem and was afraid to tell the doctor for fear he would not perform the second surgery. However, I was so fatigued and lethargic that I had to stop exercising, and just got through each day doing the minimum to get by. I was also plagued by fluid in my ear. It wasn't until stopping prednisone for 2 weeks that I began to feel better. Patients should be told of the possible side effects, and I think prednisone should be avoided or the minimum possible prescribed.”

1 / 10
Was this helpful?YesNo
stargazer50 May 8, 2016

“On this for cystoid macular edema after cataract surgery for 21 days. After 24 hrs I had a severe headache in the occipital area which increased 4 fold daily to the point of nausea, severe nausea, then 3 days of vomiting prior to winding up in the ER for cardiac. After 5 hrs. of testing FORTUNATELY it was not a heart attack. I knew something was up from day one (former pharmacy worker) with the side effects. The day after I stopped the drops no headache & other symptoms vanished!! Did research and the drug had interaction with my Diltiazem 240mg ER I was taking for HBP. What happened was the PredForte drop was magnified 4X by the effect with the interaction with my script. I'm telling you folks ALWAYS keep your Pharmacist in the loop.”

1 / 10
Was this helpful?YesNo
Red Eye August 12, 2020

“Prednisolone eye drops after my Vitrectomy eye surgery. On drops for 11 weeks. Tried to wean off the drops on 8th week. Went from 4x p/day to 3-2-1. First 24 hours without Prednisolone was PAINFUL!! Eyeball felt like it was ready to burst out of my head, and I got a horrible migraine. My eye was blood red. Called my doctor office, and a doctor on call told me to take the drops again right away. Saw my Doctor the next day, he said I have inflammation, go back on 4x p/day, and wean again. This was a couple of weeks ago, now I’m suffering effects. My eye pressure remains high, I now suffer High blood pressure, my whole 54 years My blood pressure range has always been 100-105. My vision gets distorted. Yesterday, I saw my doctor again, and he said it’s the Prednisolone. Wean to 1 x per day for a week, as I need to get off the drops. Not even 24 hours and my eye is blood shot red and I feel pain again. This is VERY hard to wean off. Please beware!!!”

3 / 10
Was this helpful?YesNo
Flann · Taken for less than 1 month February 9, 2019

“Had cataract surgery right eye then two weeks later left eye taking drops as prescribed. 1 week after 2nd surgery and drop use started experiencing insomnia, sleeping irratically and up for hours during night. Unable to wear c-pap (breathing device for apnea due to eye surgery as mask puts pressure around eye ... but insomnia didn’t start until 3 weeks on drops.”

Was this helpful?YesNo
Holly · Taken for less than 1 month February 27, 2018

“I used this after cataract surgery. I noticed that I have been getting more fatigued after almost 3 weeks of use. My balance is definitely unsteady and I am use to walking over 7000 steps a day. My thinking is foggy. It would be scary if I had to use precision tools. I am becoming more hesitant on using stairs in my 2 story home. Shall be consulting Doctor after having read other comments.”

5 / 10
Was this helpful?YesNo
Tiger Terry December 17, 2016

“Experiencing muscle pain and weakness, poor sleep quality, and general fatigue but not sure if these symptoms are from side effects of this med after a week and a half of using drops in eye. Also noticing some irritation and mental confusion post op. Is this common after cataract surgery? I feel vision adjustment issues might cause the vertigo & loss of muscular control I am also experiencing.”

2 / 10
Was this helpful?YesNo
Cookie · Taken for 1 to 6 months September 12, 2019

“I had surgery on both eyes and after using the drops for four and a half weeks I started seeing halos around lights. I felt insecure about going up stairs my balance was not as steady. After the fourth week, I noticed had a funny taste in my mouth and when I brushed my teeth experienced bleeding coming from the center of my tongue. I called my doctor and he told me to discontinue the drops until our next appointment the following week.”

3 / 10
Was this helpful?YesNo
naed July 21, 2018

“I was told by my regular Optomologist that it usually takes around 3 months for complete healing of cataract removal. I was weaned from prednisolone in two sessions. However, after administering it for 2 1/2 months, and a few days passed in its absence, my eye became red, itching, slight pain, tearing and very sensitive to light at night. The surgeon put me back on prednisolone 4 time a day for two weeks. Praying that the inflammation will be done away within that time frame.”

5 / 10
Was this helpful?YesNo
Lost eye · Taken for 1 to 6 months October 5, 2020

“Had a serious eye injury. A ruptured Globe had emergency surgery to close the eye and a second to reattach the retina as an attempt to restore vision both surgery's went well but no usable vision returned. 12 weeks on prednisone drops and the most intense migraine for all of that time. I ran out for a weekend and headache went away. I told my Dr he said it couldn't be the prednisone he had never had it cause headaches I tried it again migraine within the hour. So he gave a different brand same thing never again will I put that stuff in my eye.”

1 / 10
Was this helpful?YesNo
Anonymous May 28, 2015

“Caused the eye to burn afterwards.”

2 / 10
Was this helpful?YesNo

This information is NOT intended to endorse any particular medication. While these reviews might be helpful, they are not a substitute for the expertise, knowledge and judgement of healthcare practitioners.